Alert archive / Tennessee / Winter Storm Warnings in 2008
Winter Storm Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this winter storm warning at Mar 7, 2008, 11:37 PM EST for 5 counties in Tennessee; Lee County, Wise County, City of Norton, Virginia. It took effect at Mar 8, 2008, 12:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2008, 11:37 PM EST (04:37 UTC)
- In effect from
- Mar 8, 2008, 12:00 AM EST
- Expired
- Mar 8, 2008, 11:55 AM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Campbell County, TN, Claiborne County, TN, Hancock County, TN, Morgan County, TN, Scott County, TN, City of Norton, VA, Lee County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMRX 080437 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1137 PM EST FRI MAR 7 2008 ...ACCUMULATING ICE AND SNOWFALL EXPECTED OVERNIGHT AND INTO SATURDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE SOUTHERN APPALACHIAN REGION TONIGHT...BRINGING A LARGE AREA OF PRECIPITATION. COLDER AIR WILL MOVE IN BEHIND THE DEPARTING LOW AFTER MIDNIGHT TONIGHT. RAIN WILL MIX WITH SLEET AND FREEZING RAIN BEFORE CHANGING TO SNOW ACROSS THE CUMBERLAND PLATEAU AND SOUTHWEST VIRGINA OVERNIGHT. THE REST OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA WILL SEE RAIN GRADUALLY CHANGE TO SNOW AROUND SUNRISE AND THEREAFTER. TNZ012>015-035-VAZ001-002-081245- /O.CAN.KMRX.HS.W.0002.080308T0500Z-080308T1700Z/ /O.NEW.KMRX.WS.W.0003.080308T0500Z-080308T1700Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-LEE-WISE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...JONESVILLE...WISE 1137 PM EST FRI MAR 7 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST SATURDAY... ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM EST SATURDAY. RAIN WILL MIX WITH SLEET AND FREEZING RAIN OVERNIGHT...BEFORE GRADUALLY CHANGING TO SNOW BY SUNRISE. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE OVERNIGHT...ALONG WITH 3 TO 5 INCHES OF SNOWFALL BY SATURDAY AFTERNOON. LOCALLY HIGHER SNOWFALL AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 3000 FEET. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TNZ081-082-098-081245- /O.CAN.KMRX.SN.Y.0005.080308T0500Z-080308T1300Z/ /O.EXB.KMRX.WW.Y.0004.080308T0500Z-080308T1300Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 1037 PM CST FRI MAR 7 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CST SATURDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST SATURDAY. RAIN WILL GRADUALLY CHANGE TO SNOW TOWARDS SUNRISE...WITH 1 TO 3 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY SATURDAY AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ NCZ060-061-TNZ087-102-081245- /O.CON.KMRX.WW.Y.0004.080308T1000Z-080308T1800Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 1137 PM EST FRI MAR 7 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM EST SATURDAY. RAIN WILL GRADUALLY CHANGE TO SNOW TOWARDS SUNRISE...WITH 1 TO 3 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY SATURDAY AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ018-041-043-045-047-072-074-VAZ005-006-008-081245- /O.CON.KMRX.WW.Y.0004.080308T1000Z-080309T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...GATE CITY... LEBANON...ABINGDON 1137 PM EST FRI MAR 7 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY. RAIN WILL GRADUALLY CHANGE TO SNOW TOWARDS SUNRISE...WITH 1 TO 3 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY SATURDAY AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ DMG
3 follow-up statements
000 WWUS44 KMRX 080906 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EST SAT MAR 8 2008 ...ACCUMULATING ICE AND SNOWFALL EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE SOUTHERN APPALACHIAN REGION TODAY...BRINGING A LARGE AREA OF PRECIPITATION. COLDER AIR WILL MOVE IN BEHIND THE DEPARTING LOW PRESSURE SYSTEM. RAIN WILL MIX WITH SLEET AND FREEZING RAIN BEFORE CHANGING TO SNOW. THE MAIN AREAS OF ACCUMULATING SLEET AND SNOW WILL BE THE NORTHERN CUMBERLAND PLATEAU...SOUTHWESTERN VIRGINIA...EXTREME NORTHEAST TENNESSEE AND THE SMOKY MOUNTAINS. ONLY A DUSTING TO 2 INCHES OF SNOW WILL BE POSSIBLE ACROSS SOUTHERN PARTS OF EAST TENNESSEE INTO SOUTHWESTERN PARTS OF NORTH CAROLINA... INCLUDING VALLEY LOCATIONS. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS. TNZ081-082-098-081015- /O.CAN.KMRX.WW.Y.0004.000000T0000Z-080308T1300Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 306 AM CST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WINTER WEATHER ADVISORY. ONLY SCATTERED LIGHT SNOW SHOWERS OR FLURRIES ARE EXPECTED TO AFFECT THE SEQUATCHIE VALLEY THIS MORNING AND EARLY AFTERNOON. LITTLE TO NO SNOW OR ICE ACCUMULATION HAD OCCURRED EARLY THIS MORNING...SO THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ TNZ012>015-035-VAZ001-002-081700- /O.CON.KMRX.WS.W.0003.000000T0000Z-080308T1700Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-LEE-WISE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...JONESVILLE...WISE 406 AM EST SAT MAR 8 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHERN CUMBERLAND PLATEAU ...POSSIBLY MIXED WITH LIGHT SLEET OR FREEZING RAIN EARLY. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE...ALONG WITH 3 TO 5 INCHES OF SNOWFALL BY SATURDAY AFTERNOON. LOCALLY HIGHER SNOWFALL AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 3000 FEET. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NCZ060-061-TNZ087-102-081800- /O.CON.KMRX.WW.Y.0004.080308T1000Z-080308T1800Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 406 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. RAIN WILL GRADUALLY CHANGE TO SNOW TOWARDS SUNRISE...WITH 1 TO 3 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY SATURDAY AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ018-041-043-045-047-072-074-VAZ005-006-008-081815- /O.CON.KMRX.WW.Y.0004.080308T1000Z-080309T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...GATE CITY... LEBANON...ABINGDON 406 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. RAIN WILL GRADUALLY CHANGE TO SNOW TOWARDS SUNRISE...WITH 1 TO 4 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY SATURDAY AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TG
000 WWUS44 KMRX 081346 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 846 AM EST SAT MAR 8 2008 ...ACCUMULATING ICE AND SNOWFALL EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE SOUTHERN APPALACHIAN REGION TODAY...BRINGING A LARGE AREA OF PRECIPITATION. COLDER AIR WILL MOVE IN BEHIND THE DEPARTING LOW PRESSURE SYSTEM. RAIN WILL MIX WITH SLEET AND FREEZING RAIN BEFORE CHANGING TO SNOW. THE MAIN AREAS OF ACCUMULATING SLEET AND SNOW WILL BE THE NORTHERN CUMBERLAND PLATEAU...SOUTHWESTERN VIRGINIA...EXTREME NORTHEAST TENNESSEE AND THE SMOKY MOUNTAINS. ONLY A DUSTING TO 2 INCHES OF SNOW WILL BE POSSIBLE ACROSS SOUTHERN PARTS OF EAST TENNESSEE INTO SOUTHWESTERN PARTS OF NORTH CAROLINA... INCLUDING VALLEY LOCATIONS. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS. TNZ012>015-035-VAZ001-002-081700- /O.CON.KMRX.WS.W.0003.000000T0000Z-080308T1700Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-LEE-WISE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...JONESVILLE...WISE 846 AM EST SAT MAR 8 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHERN CUMBERLAND PLATEAU ...POSSIBLY MIXED WITH LIGHT SLEET OR FREEZING RAIN EARLY. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE...ALONG WITH 3 TO 5 INCHES OF SNOWFALL BY SATURDAY AFTERNOON. LOCALLY HIGHER SNOWFALL AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 3000 FEET. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TNZ036>040-067>071-073-081>086-098>101-081800- /O.EXA.KMRX.WW.Y.0004.000000T0000Z-080308T1800Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON 846 AM EST SAT MAR 8 2008 /746 AM CST SAT MAR 8 2008/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON. RAIN WILL CHANGE TO SNOW THIS MORNING...WITH UP TO 2 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY THIS AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ NCZ060-061-TNZ087-102-081800- /O.CON.KMRX.WW.Y.0004.000000T0000Z-080308T1800Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 846 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. RAIN WILL GRADUALLY CHANGE TO SNOW THIS MORNING...WITH UP TO 2 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY THIS AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ018-041-043-045-047-072-074-VAZ005-006-008-082200- /O.CON.KMRX.WW.Y.0004.000000T0000Z-080309T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...GATE CITY... LEBANON...ABINGDON 846 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. RAIN WILL CHANGE TO SNOW THIS MORNING...WITH 1 TO 4 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY THIS AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$
000 WWUS44 KMRX 081655 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1155 AM EST SAT MAR 8 2008 ...ACCUMULATING SNOWFALL WILL TAPER OFF THIS AFTERNOON... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST AWAY FROM THE AREA THIS AFTERNOON. SNOWFALL WILL BE ON THE DECLINE ACROSS MOST AREAS. THE NORTHERN CUMBERLAND PLATEAU...SOUTHWESTERN VIRGINIA...EXTREME NORTHEAST TENNESSEE AND THE SMOKY MOUNTAINS WILL CONTINUE TO RECEIVE AN INCH OR TWO OF SNOW. TNZ012>015-035-VAZ001-002-090000- /O.CAN.KMRX.WS.W.0003.000000T0000Z-080308T1700Z/ /O.EXA.KMRX.WW.Y.0004.000000T0000Z-080309T0000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-LEE-WISE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...JONESVILLE...WISE 1155 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE THIS AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ NCZ060-061-TNZ036>040-067>071-073-081>087-098>102-081800- /O.CAN.KMRX.WW.Y.0004.000000T0000Z-080308T1800Z/ CHEROKEE-CLAY-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE- BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT... KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND... BENTON...DUCKTOWN 1155 AM EST SAT MAR 8 2008 /1055 AM CST SAT MAR 8 2008/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOWS WILL CONTINUE THIS AFTERNOON BUT LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$ TNZ018-041-043-045-047-072-074-VAZ005-006-008-090000- /O.CON.KMRX.WW.Y.0004.000000T0000Z-080309T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...GATE CITY... LEBANON...ABINGDON 1155 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW WILL CONTINUE THIS AFTERNOON...WITH 1 TO 4 INCHES OF SNOWFALL ACCUMULATION POSSIBLE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500 FEET. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 7, 9:30 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 7, 9:30 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 PM EST FRI MAR 7 2008
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A STRONG LOW PRESSURE SYSTEM CENTERED
NEAR ATLANTA...WITH AN INVERTED TROUGH EXTENDING NORTH ALONG THE
SPINE OF THE SOUTHERN APPALACHIANS. RADARS REVEAL SOME SCATTERED
CONVECTION DEVELOPING OVER NORTHERN GA AND SOUTHEAST TN ALONG THIS
SURFACE TROUGH...WITH A LARGE AREA OF SNOW OCCURRING FURTHER WEST
OVER MIDDLE AND WEST TN IN ASSOCIATION WITH A DEFORMATION ZONE ON
THE NORTHWEST SIDE OF THIS LOW. A STRONG UPPER-LEVEL LOW CURRENTLY
OVER THE LOWER MS VALLEY IS PROGGED TO MOVE NORTHEAST INTO THE TN
RIVER VALLEY AROUND SUNRISE...CAUSING PRECIP TO INCREASE IN COVERAGE
ACROSS THE AREA. MODELS INDICATE SOME INSTABILITY LINGERING THROUGH
THE NIGHT OVER THE FORECAST AREA...BUT ESPECIALLY ACROSS THE
PLATEAU. THIS INSTABILITY SHOULD HELP TO CREATE BANDED SNOWFALL
(WHICH CAN ALREADY BE SEEN OVER MIDDLE TN) WITH LOCALLY HEAVY
SNOWFALL POSSIBLE ACROSS THE NORTHERN PLATEAU AND EXTREME SOUTHWEST
VA. THUS...THE HEAVY SNOW WARNING FOR THESE AREAS APPEARS TO BE ON
TRACK. OVERALL...IT APPEARS THAT THE HEAVIEST SNOW WILL REMAIN ALONG
AND WEST OF THE CUMBERLAND PLATEAU AND CUMBERLAND MTNS. TEMPS APPEAR
TO REMAIN TOO WARM FOR SNOW TONIGHT ACROSS NORTHEAST TN AND THE REST
OF SOUTHWEST VA...BUT RAIN SHOULD GRADUALLY CHANGE TO SNOW AFTER
SUNRISE TOMORROW MORNING IN THESE AREAS. THIS DELAY SHOULD LIMIT THE
AMOUNT OF SNOWFALL ACCUMULATIONS IN THESE AREAS...BUT WILL PLAN TO
UPGRADE THE WATCH TO AN ADVISORY FOR THE REST OF SOUTHWEST VA AND
THE APPALACHIAN MTNS FOR LATE TONIGHT INTO TOMORROW. WILL ALSO
MENTION SOME SLEET AND/OR FREEZING RAIN IN THESE AREAS...SINCE MODEL
SOUNDINGS REVEAL THE POSSIBILITY OF A WINTRY MIX AS THE TRANSITION
TO SNOW DEVELOPS.
OVERALL...WILL PLAN TO UPDATE THE FORECAST THIS EVENING TO MENTION
SOME THUNDER ACROSS SOUTHEAST TN AND SOUTHWEST NC...AND TO ISSUE AN
ADVISORY FOR THE APPALACHIAN MTNS AND THE REST OF SOUTHWEST VA. WILL
ALSO TWEAK TEMPS ACCORDING TO THE LATEST TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 34 35 26 53 33 / 80 60 10 0 10
KNOXVILLE AIRPORT, TN 37 38 24 49 33 / 80 60 10 10 10
OAK RIDGE, TN 35 36 23 49 32 / 80 70 10 10 10
TRI CITIES AIRPORT, TN 37 38 22 46 29 / 80 70 20 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 5 AM TO 1 PM EST SATURDAY FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...HEAVY SNOW WARNING UNTIL 12 PM EST SATURDAY FOR THE FOLLOWING
ZONES: CAMPBELL...CLAIBORNE...HANCOCK...MORGAN...SCOTT TN.
WINTER WEATHER ADVISORY FROM 5 AM TO 7 PM EST SATURDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...UNICOI.
SNOW ADVISORY UNTIL 7 AM CST SATURDAY FOR THE FOLLOWING ZONES:
BLEDSOE...MARION...SEQUATCHIE.
WINTER WEATHER ADVISORY FROM 5 AM TO 1 PM EST SATURDAY FOR THE
FOLLOWING ZONES: EAST POLK...SOUTHEAST MONROE.
VA...HEAVY SNOW WARNING UNTIL 12 PM EST SATURDAY FOR THE FOLLOWING
ZONES: LEE...WISE.
WINTER WEATHER ADVISORY FROM 5 AM TO 7 PM EST SATURDAY FOR THE
FOLLOWING ZONES: RUSSELL...SCOTT...WASHINGTON.
&&
DMGHazardous weather outlook, Mar 7, 6:20 PM EST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 620 PM EST FRI MAR 7 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 620 PM EST (520 PM CST) FRI MAR 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT A STRONG LOW PRESSURE SYSTEM WILL SPREAD RAIN ACROSS THE REGION TONIGHT...WITH THIS RAIN CHANGING TO SNOW AFTER MIDNIGHT. SNOWFALL ACCUMULATIONS ARE EXPECTED ACROSS THE CUMBERLAND PLATEAU AND THE SOUTHERN APPALACHIAN MOUNTAINS. PLEASE SEE MEMWSWMRX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW SHOWERS WILL CONTINUE ON SATURDAY...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE BY SATURDAY EVENING ACROSS THE NORTHERN CUMBERLAND PLATEAU AND HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... SNOWFALL OBSERVERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS WEEKEND.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:22 PM EST | Lake Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 13 hr |
Nearby
Winter Storm Warnings in Tennessee, 2008Winter Storm Warnings in Virginia, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.